• Guo, Jin (College of Information Science and Technology Hainan University) ;
  • Wu, Tongsuo (Department of Mathematics Shanghai Jiaotong University) ;
  • Yu, Houyi (School of Mathematics and Statistics Southwest University)
  • Received : 2016.04.23
  • Published : 2017.05.01


For a finite or an infinite set X, let $2^X$ be the power set of X. A class of simple graph, called strong Boolean graph, is defined on the vertex set $2^X{\setminus}\{X,{\emptyset}\}$, with M adjacent to N if $M{\cap}N={\emptyset}$. In this paper, we characterize the annihilating-ideal graphs $\mathbb{AG}(R)$ that are blow-ups of strong Boolean graphs, complemented graphs and preatomic graphs respectively. In particular, for a commutative ring R such that AG(R) has a maximum clique S with $3{\leq}{\mid}V(S){\mid}{\leq}{\infty}$, we prove that $\mathbb{AG}(R)$ is a blow-up of a strong Boolean graph if and only if it is a complemented graph, if and only if R is a reduced ring. If assume further that R is decomposable, then we prove that $\mathbb{AG}(R)$ is a blow-up of a strong Boolean graph if and only if it is a blow-up of a pre-atomic graph. We also study the clique number and chromatic number of the graph $\mathbb{AG}(R)$.


annihilating-ideal graph;graph blow-up;strong Boolean graph;complemented graph;pre-atomic graph;clique number


Supported by : National Natural Science Foundation of China, Hainan Natural Science Foundation


  1. G. Aalipour, S. Akbari, M. Behboodi, R. Nikandish, M. J. Nikmehr, and F. Shaveisi, The classification of the annihilating-ideal graphs of commutative rings, Algebra Colloq. 21 (2014), no. 2, 249-256.
  2. G. Aalipour, S. Akbari, R. Nikandish, M. J. Nikmehr, and F. Shaveisi, On the coloring of the annihilating-ideal graph of a commutative ring, Discrete Math. 312 (2012), no. 17, 2620-2626.
  3. G. Aalipour, S. Akbari, R. Nikandish, M. J. Nikmehr, and F. Shaveisi, Minimal prime ideals and cycles in annihilating-ideal graphs, Rocky Mountain J. Math. 43 (2013), no. 5, 1415-1425.
  4. D. F. Anderson, M. C. Axtell, and J. A. Stickles, Jr, Zero-divisor graphs in commutative rings, Commutative algebraNoetherian and non-Noetherian perspectives, 23-45, Springer, New York, 2011.
  5. D. F. Anderson and A. Badawi, The zero-divisor graph of a commutative semigroup: a survey, Conference proceedings in memory of Professor Rudiger Gobel, Eds by Brendan Goldsmith, Manfred Droste and Lutz Strungmann, Springer (to appear).
  6. D. F. Anderson and J. D. LaGrange, Commutative Boolean monoids, reduced rings, and the compressed zero-divisor graph, J. Pure Appl. Algebra 216 (2012), no. 7, 1626-1636.
  7. D. F. Anderson, R. Levy, and J. Shapiro, Zero-divisor graphs, von Neumann regular rings, and Boolean algebras, J. Pure Appl. Algebra 180 (2003), no. 3, 221-241.
  8. D. F. Anderson and P. S. Livingston, The zero-divisor graph of a commutative ring, J. Algebra 217 (1999), no. 2, 434-447.
  9. A. Badawi, On the annihilator graph of a commutative ring, Comm. Algebra 42 (2014), no. 1, 108-121.
  10. M. Behboodi and Z. Rakeei, The annihilating-ideal graph of commutative rings I, J. Algebra Appl. 10 (2011), no. 4, 727-739.
  11. M. Behboodi and Z. Rakeei, The annihilating-ideal graph of commutative rings II, J. Algebra Appl. 10 (2011), no. 4, 741-753.
  12. L. DeMeyer and A. Schneider, The Annihilating-ideal graph of commutative semigroups, J. Algebra 469 (2017), 402-420.
  13. J. Guo, T. S. Wu, and M. Ye, Complemented graphs and blow-ups of Boolean graphs, with applications to co-maximal ideal graphs, Filomat 29 (2015), no. 4, 897-908.
  14. J. Komlos, G. N. Sarkozy, and E. Szemeredi, Blow-up lemma, Combinitorica 17 (1997), no. 1, 109-123.
  15. J. D. LaGrange, Complemented zero-divisor graphs and Boolean rings, J. Algebra 315 (2007), no. 2, 600-611.
  16. T. Y. Lam, A First Course in Noncommutative Rings, GTM 131, Springer-Verlag New York, 1991.
  17. D. C. Lu and T. S. Wu, The zero-divisor graphs which are uniquely determined by neighborhoods, Comm. Algebra 35 (2007), no. 12, 3855-3864.
  18. S. M. Moconja and Z. Z. Petrovic, On the structure of comaximal graphs of commutative rings with identity, Bull. Aust. Math. Soc. 83 (2011), 11-21.
  19. S. B. Mulay, Cycles and symmetries of zero-divisors, Comm. Algebra 30 (2002), no. 7, 3533-3558.
  20. V. Nikiforov, Graphs with many copies of a given subgraph, Electron. J. Combin. 15 (2008), no. 1, Note 6, 6 pp.
  21. S. Spiroff and C. Wickham, A zero divisor graph determined by equivalence classes of zero divisors, Comm. Algebra 39 (2011), no. 7, 2338-2348.
  22. T. S. Wu and L. Chen, Simple graphs and zero-divisor semigroups, Algebra Colloq. 16 (2009), no. 2, 211-218.
  23. T. S. Wu and D. C. Lu, Sub-semigroups determined by the zero-divisor graph, Discrete Math. 308 (2008), no. 22, 5122-5135.
  24. T. S. Wu, H. Y. Yu, and D. C. Lu, The structure of finite local principal ideal rings, Comm. Algebra 40 (2012), no. 12, 4727-4738.
  25. M. Ye, T. S. Wu, Q. Liu, and J. Guo, Graph properties of co-maximal ideal graphs of commutative rings, J. Algebra Appl. 14 (2015), no. 3, 1550027, 13 pp.
  26. M. Ye, T. S. Wu, Q. Liu, and H. Y. Yu, Implements of graph blow-up in comaximal ideal graphs, Comm. Algebra 42 (2014), no. 6, 2476-2483.
  27. H. Y. Yu and T. S.Wu, Commutative rings R whose C(${\mathbb{AG}}(R)$) consists of only triangles, Comm. Algebra 43 (2015), no. 3, 1076-1097.
  28. H. Y. Yu, T. S. Wu, and W. P. Gu, Artinian local rings whose annihilating-ideal graphs are star graphs, Algebra Colloq. 22 (2015), no. 1, 73-82.